SHAVE RAVES
While the hair seems to grow back by the time you step out of the shower, not to mention the painful nicks and ingrown hairs, shaving is the most economical and fastest way to remove hair.  Even those who swear by other methods need a quick touch up now and then.  Here are some tips to get a shave you will rave about:

1.

Don't waste your money on shaving creams formulated especially for women: they are virtually the same as those sold for men yet twice as expensive. If you are prone to red bumps and ingrown hairs, try a shower gel or a hair conditioner instead.

2.

Exfoliate your skin before shaving (a good rub with a loofah sponge works wonderfully) to remove dead skin cells that could clog up your razor and prevent a close shave.

3.

It is really important for your legs to be wet for at least a couple of minutes before you start shaving and apply a moisturizer afterwards (look for one that does not contain AHA which can cause irritation.)

4.

You are going to have to experiment with razors until you find the perfect one for you. Ask your friends for recommendations. I recently started sampling a variety and was amazed how different each of them feels. Once you find the one you love, change the blades often!

WAXING POETIC
The most popular alternative to shaving, waxing, will keep your legs smooth for six to eight weeks and cost between $40-70 for a full leg and bikini treatment.  In order to get the best bang for your buck, do not wax until you have a hair growth of at least two weeks but bear in mind that after a growth of four weeks or more, pain factor doubles.  Resist the urge to apply a moisturizer for 24 hours after a waxing: it is likely to clog the pores and cause irritation.  Finally, give the area a good rub with a loofah sponge everyday to prevent ingrown hairs. Will it hurt? You betcha! Whoever said "beauty is pain," probably just had molten paraffin ripped from their legs.  Are you taking any medication?  Remember, the precautions on the bottle apply to the entire body and that includes your skin.  Anyone taking retinals (like Retin-A) or corticosteriods (such as hydrocortisones) needs to wait six months after stopping the medication as these drugs all carry the side effect of thinning the skin.  Better safe than sorry: inform your aesthetician about any medications you are taking.

continued

Back to the top

harlanyaffe.com © 2002